Texas, 2025

Flash Flood in Texas, July 9, 2025

July 9, 2025 · NWS CRP · 1 event in 1 county or zone

Scattered showers and thunderstorms developed during the early afternoon of July 9th across the Coastal Plains and Brush Country. This activity was due to a combination of factors: some atmospheric energy skirting the edge of a ridge in the Gulf, the arrival of the sea breeze, and abundant moisture in the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Scattered showers and thunderstorms developed during the early afternoon of July 9th across the Coastal Plains and Brush Country. This activity was due to a combination of factors: some atmospheric energy skirting the edge of a ridge in the Gulf, the arrival of the sea breeze, and abundant moisture in the region. A few of these thunderstorms caused isolated instances of marine wind gusts and flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 9, 11:53 AM CST, 57 minutes earlier. Its key messages:

  • Updated at 1227 PM CDT Wed Jul 9 2025
  • Minor river flooding is forecast along the Guadalupe River near Bloomington through early Friday morning.
  • Low to medium (30-60%) rain chances this afternoon and again this weekend.
  • Plume of Saharan dust will lead to hazy conditions and reductions in air quality through early Friday and likely again next week.
Area forecast discussion, Jul 9, 11:53 AM CST, 57 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1253 PM CDT Wed Jul 9 2025

...New DISCUSSION, AVIATION, MARINE...

.KEY MESSAGES...
Updated at 1227 PM CDT Wed Jul 9 2025

- Minor river flooding is forecast along the Guadalupe River near
  Bloomington through early Friday morning.

- Low to medium (30-60%) rain chances this afternoon and again
  this weekend.

- Plume of Saharan dust will lead to hazy conditions and
  reductions in air quality through early Friday and likely again
  next week.

&&

.DISCUSSION...
Issued at 1227 PM CDT Wed Jul 9 2025

Some scattered activity exists this afternoon as some energy rides
the periphery of the ridge in the gulf and the arrival of the sea
breeze. With those factors combining with the well above normal
moisture present, which is expected to persist in the region
through majority of the forecast, mostly showers and some
thunderstorms activity will exist in the Coastal Plains and Brush
Country until sunset when daytime heating is lost. Models depict a
mid-level disturbance sneaking into the region later this week
into this weekend. This could support some activity, though with
Saharan Dust expected to continue pumping into the region through
Friday, activity is expected to be very isolated to scattered to
the same areas Friday and Saturday if anything can get going.
Better chances will exist Sunday as the drier air marches out of
the region and a disturbance sets up south Central Mexico close
to the Rio Grande boarder which should further enhance chances.
Another plume of Saharan Dust is forecasted to reach the region
during the early portions of next week tossing another proverbial
lid on activity through the remainder of the period. This will
still likely lead to some air quality concerns among sensitive
groups, therefore its advised to continue to take precautions if
necessary.

Otherwise in terms of temperatures, expect continued hot
temperatures with a gradual warming trend through next week. Highs
will be in the lower to upper 90s across the area eventually
reaching the lower 105s by early next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1227 PM CDT Wed Jul 9 2025

Showers and some thunderstorms have already impacted some of our
eastern terminals (VCT). This activity is expected to remain
possible across this region affecting CRP, VCT, and ALI through
this evening 23-00Z. Winds will remain breezy with gusts around
20 knots expected across all sites through sunset with the western
sites persisting through the period. VFR is expected otherwise
with some

&&

.MARINE...
Issued at 1227 PM CDT Wed Jul 9 2025

A gentle to moderate onshore breeze (BF 3-4) will increase to a
more moderate (BF 4) breeze across most of the waters by Thursday
with periods of Fresh (BF 5) over bays and nearshore waters latter
portions of the week. Low to moderate chances (25-50%) for
showers/thunderstorms through the remainder of the day, with lower
chances (<30%) through Friday before increasing again this
weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    75  93  77  92 /  10  10   0  10
Victoria          75  94  76  92 /  10  10   0  20
Laredo            75  99  77  99 /  10  10   0   0
Alice             72  96  75  95 /  10  10   0  10
Rockport          80  90  81  90 /  10  10   0  10
Cotulla           75  99  77  99 /  10  10   0  10
Kingsville        73  93  75  92 /  10  10   0  10
Navy Corpus       80  89  81  89 /  10  10   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

DISCUSSION...NP/92
AVIATION...NP/92

In the hours before

Special weather statement, Jul 9, 11:51 AM CST, 59 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1251 PM CDT Wed Jul 9 2025

TXZ343-091815-
Coastal Nueces TX-
1251 PM CDT Wed Jul 9 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL NUECES COUNTY
THROUGH 115 PM CDT...

At 1250 PM CDT, Doppler radar was tracking a strong thunderstorm over
Corpus Christi Country Club, or over Corpus Christi, moving north at
20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Corpus Christi, Corpus Christi Country Club, South Texas Botanical
Gardens, Cabaniss Field, Kings Crossing Subdivision, Spohn Hospital
South, Driscoll Childrens Hospital, La Palmera Mall, and Bay Area
Medical Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2761 9740 2763 9747 2776 9741 2776 9739
      2772 9733
TIME...MOT...LOC 1750Z 194DEG 16KT 2770 9740

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KRS
Special weather statement, Jul 9, 12:13 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
113 PM CDT Wed Jul 9 2025

TXZ342-343-091900-
Coastal Nueces TX-Coastal Kleberg TX-
113 PM CDT Wed Jul 9 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL NUECES AND
NORTHEASTERN KLEBERG COUNTIES THROUGH 200 PM CDT...

At 113 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Malaquite Beach, or 19 miles south of Corpus Christi,
moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Corpus Christi, Corpus Christi Country Club, South Texas Botanical
Gardens, Texas A&M University Corpus Christi, Cabaniss Field, Kings
Crossing Subdivision, Bay Area Medical Center, Spohn Hospital South,
La Palmera Mall, and Chapman Ranch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2738 9741 2740 9750 2774 9743 2771 9731
TIME...MOT...LOC 1813Z 205DEG 13KT 2746 9741

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KRS
Special weather statement, Jul 9, 12:42 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
142 PM CDT Wed Jul 9 2025

TXZ242-243-342-343-091930-
Inland Nueces TX-Coastal Nueces TX-Coastal Kleberg TX-
Inland Kleberg TX-
142 PM CDT Wed Jul 9 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL NUECES AND CENTRAL
KLEBERG COUNTIES THROUGH 230 PM CDT...

At 141 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles west of Malaquite Beach, or 19 miles southeast of Driscoll,
moving north at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Corpus Christi and Cabaniss Field.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2752 9760 2770 9751 2773 9743 2737 9751
      2739 9763
TIME...MOT...LOC 1841Z 181DEG 17KT 2747 9753

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KRS

The radar

The Corpus Christi radar (KCRP), 21 km away, was scanning. The volume nearest the first event began at 18:53 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Nueces

When
July 9, 12:50 PM CST
Where
Nueces County, 1.51 mi SSW of Texas Am Cc Univ to 1.5 mi SSW of Texas Am Cc Univ
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
27.690, -97.330

SPID frontage road near Ennis Joslin Road closed due to flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1264683.